MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY XR2 SKULL CLAMP
Catalog Number A2114
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 11/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the rotational arm of the mayfield infinity xr2 skull clamp (a2114) broke/failed during posterior cervical fusion procedure, resulting in a scalp laceration to the patient.The case was delayed for 30 minutes as they looked for a replacement.Subsequently 2 medwatch forms (mw5163030 and mw516031) were received indicating the following: "radiolucent mayfield c-clamp cracked on double pin side while the patient was locked into levo head holder.Dr.Was holding the patients head as the clamp failed.".
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.Mayfield infinity xr2 skull clamp (a2114) was not returned after three good faith effort (gfe) attempts were made; therefore, an evaluation of the device could not be performed.However, lot number information has been provided; therefore, device history records (dhr) were reviewed and found no anomalies.The definite root cause cannot be identified as the device was not returned.Based on the reported complaint, probable root cause is improper or suboptimal positioning of the skull clamp on the patient.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The mayfield infinity skull clamp (a2114) was returned for evaluation: failure analysis: the investigation of the returned unit showed that the lock is experiencing some difficulties in turning to the locked position.The 80lb torque knob is sticking and needs to be disassembled and cleaned, and the pawls are showing signs of wear.Since the unit was involved in a patient injury, it was sent to quality engineering (qe) for further investigation.Qe confirmed the findings of the service & repair report and noted that the rocker arm shaft was broken and the lock had resistance to turn to the locked position.No additional device deficiencies were noted.To resolve the issues, by the completion of service, new components will be added to replace worn internal parts, and general maintenance and cleaning will be performed.Root cause: the complaint is confirmed via the investigation.The probable root cause is improper handling and routine wear of the unit.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD INFINITY XR2 SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21027326
Report Number3004608878-2024-00169
Device Sequence Number9046118
Product Code HBL
UDI-Device Identifier10381780253761
UDI-Public10381780253761
Combination Product (Y/N)N
PMA/510(K) Number
K130389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer02/07/2025
05/22/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date02/14/2025
06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexUnknown